Alert archive / Massachusetts / Snow Advisories in 2008
Snow Advisory 1, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this snow advisory at Jan 1, 2008, 4:12 AM EST for 5 counties in Massachusetts; Cheshire County, Hillsborough County, New Hampshire. It took effect at Jan 1, 2008, 11:00 AM EST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jan 1, 2008, 4:12 AM EST (09:12 UTC)
- In effect from
- Jan 1, 2008, 11:00 AM EST
- Expired
- Jan 1, 2008, 4:16 PM EST
- In force
- 5 hr
- Issued by
- NWS Boston/Norton, MA
Counties Franklin County, MA, Hampden County, MA, Hampshire County, MA, Middlesex County, MA, Worcester County, MA, Cheshire County, NH, Hillsborough County, NH
The radar
The Boston radar (KBOX), 106 km from the middle of the area, began a volume at 09:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 9.2 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1087 m above ground
- 0-6 km bulk shear
- 112 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS41 KBOX 010912 WSWBOX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 412 AM EST TUE JAN 1 2008 .LOW PRESSURE WILL MOVE ACROSS THE EASTERN GREAT LAKES TODAY WHILE SECONDARY LOW PRESSURE DEVELOPS SOUTH OF LONG ISLAND. THE LOW WILL THEN INTENSIFY RAPIDLY AS IT MOVES INTO THE GULF OF MAINE TONIGHT. MAZ002>004-008-026-NHZ011-012-015-011715- /O.UPG.KBOX.WS.A.0001.080101T1400Z-080102T1000Z/ /O.NEW.KBOX.SN.Y.0001.080101T1600Z-080102T0000Z/ WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA- WESTERN HAMPSHIRE MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE... BARRE...FITCHBURG...CHESTERFIELD...AYER...JAFFREY...KEENE... MANCHESTER...NASHUA...PETERBOROUGH...WEARE 412 AM EST TUE JAN 1 2008 ...SNOW ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EST THIS EVENING. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. SNOW SHOULD OVERSPREAD THE ADVISORY AREA STARTING LATE THIS MORNING OR VERY EARLY AFTERNOON. THERE WILL LIKELY BE A 2 TO 4 HOUR TIME FRAME WHEN THE SNOW FALLS QUITE HEAVILY...POSSIBLY ONE INCH PER HOUR. THIS WILL MAKE TRAVEL QUITE DIFFICULT AT TIMES DUE TO SLIPPERINESS OF ROADWAYS AND REDUCED VISIBILITIES. THE SNOW SHOULD COME TO AN END ACROSS THE BERKSHIRES BY LATE AFTERNOON...AND IN SOUTHERN NEW HAMPSHIRE BY EARLY EVENING. BY THE TIME ALL IS SAID AND DONE...SNOWFALL TOTALS SHOULD RANGE BETWEEN 3 AND 5 INCHES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. THE SNOW WILL MAKE ROADWAYS SLICK...SO MOTORISTS ARE URGED TO DRIVE WITH CAUTION. PAY ATTENTION TO CHANGING ROAD CONDITIONS...SLOW DOWN AND ALLOW EXTRA TIME. $$ MAZ009-010-011715- /O.NEW.KBOX.SN.Y.0001.080101T1600Z-080102T0000Z/ WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA- INCLUDING THE CITIES OF...BLANDFORD...AMHERST...NORTHAMPTON 412 AM EST TUE JAN 1 2008 ...SNOW ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EST THIS EVENING. SNOW SHOULD OVERSPREAD THE ADVISORY AREA STARTING LATE THIS MORNING OR VERY EARLY AFTERNOON. THERE WILL LIKELY BE A 2 TO 4 HOUR TIME FRAME WHEN THE SNOW FALLS QUITE HEAVILY...POSSIBLY ONE INCH PER HOUR. THIS WILL MAKE TRAVEL QUITE DIFFICULT AT TIMES DUE TO SLIPPERINESS OF ROADWAYS AND REDUCED VISIBILITIES. THE SNOW SHOULD COME TO AN END LATE THIS AFTERNOON. BY THE TIME ALL IS SAID AND DONE...SNOWFALL TOTALS SHOULD RANGE BETWEEN 3 AND 5 INCHES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. THE SNOW WILL MAKE ROADWAYS SLICK...SO MOTORISTS ARE URGED TO DRIVE WITH CAUTION. PAY ATTENTION TO CHANGING ROAD CONDITIONS...SLOW DOWN AND ALLOW EXTRA TIME. $$
3 follow-up statements
000 WWUS41 KBOX 011714 WSWBOX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1214 PM EST TUE JAN 1 2008 .LOW PRESSURE WILL MOVE ACROSS UPSTATE NEW YORK THIS AFTERNOON AS A SECONDARY LOW PRESSURE DEVELOPS SOUTH OF LONG ISLAND. THE LOW WILL THEN INTENSIFY RAPIDLY AS IT MOVES INTO THE GULF OF MAINE TONIGHT. MAZ002>004-008>010-026-NHZ011-012-015-020000- /O.CON.KBOX.SN.Y.0001.000000T0000Z-080102T0000Z/ WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA- WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH- INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE... BARRE...FITCHBURG...CHESTERFIELD...BLANDFORD...AMHERST... NORTHAMPTON...AYER...JAFFREY...KEENE...MANCHESTER...NASHUA... PETERBOROUGH...WEARE 1214 PM EST TUE JAN 1 2008 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. SNOW HAS SPREAD INTO THE ADVISORY AREA LATE THIS MORNING. THERE WILL LIKELY BE A 2 TO 4 HOUR TIME FRAME WHEN THE SNOW FALLS QUITE HEAVILY...POSSIBLY ONE INCH PER HOUR. THIS WILL MAKE TRAVEL QUITE DIFFICULT AT TIMES DUE TO SLIPPERY ROADWAYS AND REDUCED VISIBILITIES. THE STEADY SNOW SHOULD COME TO AN END ACROSS THE BERKSHIRES LATE AFTERNOON...AND IN SOUTHERN NEW HAMPSHIRE BY EARLY EVENING. BY THE TIME ALL IS SAID AND DONE...SNOWFALL TOTALS SHOULD RANGE BETWEEN 3 AND 5 INCHES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. THE SNOW WILL MAKE ROADWAYS SLICK...SO MOTORISTS ARE URGED TO DRIVE WITH CAUTION. PAY ATTENTION TO CHANGING ROAD CONDITIONS...SLOW DOWN AND ALLOW EXTRA TIME. $$ EVT
000 WWUS41 KBOX 011755 CCA WSWBOX URGENT - WINTER WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE TAUNTON MA 1249 PM EST TUE JAN 1 2008 .LOW PRESSURE WILL MOVE ACROSS UPSTATE NEW YORK THIS AFTERNOON AS A SECONDARY LOW PRESSURE DEVELOPS SOUTH OF LONG ISLAND. THE LOW WILL THEN INTENSIFY RAPIDLY AS IT MOVES INTO THE GULF OF MAINE TONIGHT. MAZ002>004-008>010-026-NHZ011-012-015-020000- /O.COR.KBOX.SN.Y.0001.000000T0000Z-080102T0000Z/ WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA- WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH- INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE... BARRE...FITCHBURG...CHESTERFIELD...BLANDFORD...AMHERST... NORTHAMPTON...AYER...JAFFREY...KEENE...MANCHESTER...NASHUA... PETERBOROUGH...WEARE 1249 PM EST TUE JAN 1 2008 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. THIS ADVISORY IF FOR WEST AND NORTHWEST MASSACHUSETTS WHICH INCLUDES THE COUNTIES OF FRANKLIN...HAMPSHIRE...WESTERN HAMPDEN...NORTHERN WORCESTER...AND FAR NORTHWEST MIDDLESEX COUNTIES. THE ADVISORY ALSO INCLUDES CHESHIRE AND HILLSBOROUGH COUNTIES OF SOUTHERN NEW HAMPSHIRE. SNOW HAS SPREAD INTO THE ADVISORY AREA LATE THIS MORNING. THERE WILL LIKELY BE A 2 TO 4 HOUR TIME FRAME WHEN THE SNOW FALLS QUITE HEAVILY...POSSIBLY ONE INCH PER HOUR. THIS WILL MAKE TRAVEL QUITE DIFFICULT AT TIMES DUE TO SLIPPERY ROADWAYS AND REDUCED VISIBILITIES. THE STEADY SNOW SHOULD COME TO AN END ACROSS THE BERKSHIRES LATE AFTERNOON...AND IN SOUTHERN NEW HAMPSHIRE BY EARLY EVENING. BY THE TIME ALL IS SAID AND DONE...SNOWFALL TOTALS SHOULD RANGE BETWEEN 3 AND 5 INCHES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. THE SNOW WILL MAKE ROADWAYS SLICK...SO MOTORISTS ARE URGED TO DRIVE WITH CAUTION. PAY ATTENTION TO CHANGING ROAD CONDITIONS...SLOW DOWN AND ALLOW EXTRA TIME. $$ EVT
000 WWUS41 KBOX 012116 WSWBOX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 416 PM EST TUE JAN 1 2008 .LOW PRESSURE NEAR CAPE COD WILL MOVE OFF THROUGH THE GULF OF MAINE TONIGHT. MAZ002>004-008>010-026-NHZ011-012-015-012230- /O.CAN.KBOX.SN.Y.0001.000000T0000Z-080102T0000Z/ WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA- WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH- INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE... BARRE...FITCHBURG...CHESTERFIELD...BLANDFORD...AMHERST... NORTHAMPTON...AYER...JAFFREY...KEENE...MANCHESTER...NASHUA... PETERBOROUGH...WEARE 416 PM EST TUE JAN 1 2008 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SNOW ADVISORY. SNOW IS DIMINISHING ACROSS INTERIOR SOUTHERN NEW ENGLAND...AND SHOULD END IN SOUTHERN NEW HAMPSHIRE AND NORTHERN MASSACHUSETTS BY 530 PM. LITTLE ADDITIONAL ACCUMULATION IS EXPECTED. TRAVELERS SHOULD STILL USE CAUTION WHILE DRIVING. SOME SECONDARY ROADS MAY STILL BE SLICK OR SNOW COVERED. PAY ATTENTION TO CHANGING ROAD CONDITIONS...SLOW DOWN AND ALLOW EXTRA TIME. $$ WTB
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this snow advisory went out at Jan 1, 3:44 AM EST, 28 minutes earlier.
Area forecast discussion, Jan 1, 3:44 AM EST, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
344 AM EST TUE JAN 1 2008
.SYNOPSIS...
LOW PRESSURE WILL REDEVELOP ALONG THE SOUTHERN NEW ENGLAND COAST
LATE TODAY AND INTENSIFY IN THE GULF OF MAINE TONIGHT. VERY COLD AIR
INVADES THE REGION LATE WED THROUGH FRI MORNING AS STRONG HIGH PRES
BUILDS TOWARD NEW ENGLAND. THE HIGH MOVES EAST INTO THE CENTRAL
ATLANTIC THIS WEEKEND WHICH WILL BEGIN A SUBSTANTIAL AND LONG
DURATION WARMING TREND.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A POTENT SHORT WAVE WITH ASSOCIATED IMPRESSIVE COMMA HEAD CONTINUES
TO MOVE EASTWARD ACROSS MICHIGAN AND NORTHERN OHIO EARLY THIS
MORNING. AN AREA OF WARM AIR ADVECTION RAINS ARE FOUND JUST OUT AHEAD
OF THE SHORT WAVE AND ARE MOVING ACROSS WESTERN PA. THIS SYSTEM WILL
CONTINUE IT/S EASTWARD MOVEMENT TODAY AND BEGIN TO AFFECT SOUTHERN
NEW ENGLAND LATE THIS MORNING OR EARLY AFTERNOON.
AS LOW PRESSURE APPROACHES THE EAST COAST TODAY...ANOTHER LOW WILL
REDEVELOP AND STRENGTHEN SOUTH OF LONG ISLAND...PROBABLY MOVING VERY
CLOSE TO CAPE COD EARLY THIS EVENING. AS HAS BEEN THE CASE WITH MOST
OF THE SYSTEMS THAT HAVE AFFECTED US SO FAR THIS SEASON...THE
FORECAST IS NOT ALL THAT EASY. THE MAIN FORECAST CONCERN REVOLVES
AROUND HOW MUCH SNOW AND WHERE.
FOR ONE...THE WINDOW OF OPPORTUNITY FOR GOOD STEADY ACCUMULATING SNOW
WILL BE QUITE SHORT AS DRY SLOT QUICKLY IMPINGES FROM THE WEST.
SECONDLY...THE BOUNDARY LAYER WARMS UP QUITE A BIT TODAY AS SOUTHEAST
FLOW IN THE LOWEST 3 KFT OR SO BECOMES QUITE STRONG. AND
THIRDLY...THESE EVENTS WHICH FEATURE THE MID LEVEL LOW CENTER PASSING
TO OUR NORTHWEST AREN/T PROLIFIC SNOW PRODUCERS MOST OF THE TIME.
EXPECT PRECIPITATION TO OVERSPREAD THE CWA FROM WEST TO EAST STARTING
LATER THIS MORNING ACROSS THE CT VALLEY...AND PROBABLY MAKING INTO THE
EAST COAST OF MASS BY AROUND 18Z. THE MODELS DO INDICATE THAT THE
BEST SHOT FOR HEAVIEST PRECIP WILL BE CONTAINED WITHIN A 3 TO 4 HOUR
WINDOW...WHICH SHOULD BE DURING THE EARLY TO MID AFTERNOON. THIS
ALONE WILL LIMIT SNOWFALL ACCUMS ACROSS A LOT OF THE REGION.
WITH THAT SAID...A BRIEF SHOT OF DECENT MID LEVEL FRONTOGENESIS/-EPV
AND DECENT SNOW GROWTH POTENTIAL WILL ALLOW FOR A DECENT THUMP OF
SNOW FOR THE INTERIOR. IT COULD SNOW AN INCH PER HOUR FOR 1-3 HOURS
EARLY TO MID AFTERNOON. HOWEVER...THE QUICK NATURE OF THE SYSTEM
SHOULD NOT ALLOW FOR WARNING CRITERIA TO BE REACHED. HAVE THEREFORE
CONVERTED THE WINTER STORM WATCHES OVER TO SNOW ADVISORIES FOR
SOUTHERN NH AND NORTH-CENTRAL AND NORTHWEST MASS. ACCUMS SHOULD FALL
INTO THE 2 TO 4 INCH RANGE FOR THE MOST PART. HOWEVER...SOME LOCAL 5
INCH AMOUNTS ARE POSSIBLE ACRS THE HIGHER ELEVATIONS OF THE BERKS AND
SOUTHERN NH.
OUTSIDE OF THE ADVISORY AREA...A BRIEF BURST OF SNOW WILL BE POSSIBLE
AND COULD AMOUNT TO AN INCH OR TWO IF THE BOUNDARY LAYER CAN COOL OFF
ENOUGH WHICH WILL BE DEPENDENT ON THE INTENSITY OF THE PRECIP. FOR
THE BIG CITIES SUCH AS PROVIDENCE AND BOSTON WE ARE EXPECTING A
MAINLY RAIN EVENT AS BOUNDARY LAYER TEMPS RISE. ANY SNOW SHOULD ALSO
GO OVER TO RAIN IN HARTFORD...AND POSSIBLY EVEN WORCESTER WHEN THE
PRECIP INTENSITY DECREASES.
ANY STEADY PRECIP WILL TAPER OFF AND PROBABLY JUST END MID TO LATE
AFTERNOON WESTERN ZONES...AND BY EARLY EVENING EASTERN ZONES.
WINDS MAY BRIEFLY APPROACH ADVISORY CRITERIA ACROSS THE CAPE AND
ISLANDS THIS AFTERNOON. HELD OFF ON THE ADVISORY FOR NOW AS MOST
LOCAL TOOLS KEPT WINDS JUST UNDER.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM WEDNESDAY/...
ANY STEADY PRECIPITATION WILL LIKELY HAVE ENDED BY EARLY EVENING AS
DRY SLOT QUICKLY INVADES. EXPECT MAINLY DRY CONDITIONS OVERNIGHT WITH
PERHAPS A FEW FLURRIES OR SNOW SHOWERS...ESPECIALLY TOWARD 12Z WED AS
ARCTIC FRONT APPROACHES. USED A BLEND OF THE MOS GUIDANCE. MAY HAVE
TO WATCH FOR BRIEF WIND ADVISORY CONDITIONS ACROSS THE CAPE AND
ISLANDS OVERNIGHT IN THE WESTERLY FLOW AS THE LOW DEPARTS. WAS NOT
CONFIDENT ENOUGH TO HOIST ONE ATTM.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
WED...STRONG CAA IN THE AFTERNOON SHOULD YIELD SCT SNOW SHOWERS IN A
SORT OF WINDEX EVENT. TEMPS WILL BE FALLING DURING THE AFTN AND WHERE
THERE IS 6 PLUS FRESH SNOW FROM THESE TWO SNOW EVENTS....SUSPECT A
FAIR AMOUNT OF OPEN ROAD AND RIDGE TOP BLOWING/DRIFTING.
WED NIGHT-THU NIGHT...COLD CORE ARRIVES. UNDERCUT GFSMAVMOS GUIDANCE
BASED ON BL AND 2M TEMPS FM BOTH NCEP MODELS. WCI IN THE -5 TO -15
BLO CATEGORY.
SCT SNOW SHOWERS FOR THE OUTER CAPE AND ACK IN NLY BL FLOW. WE CAN
WORK THE ACCUMS...IF ANY...AFTER THE TUE SNOW EVENT.
FINALLY...COME FRIDAY AND THE WEEKEND... A SIGNIFICANT WARMUP IS IN
STORE. NO ATTEMPT AT DETAILING ANY BREAKDOWNS IN THE WARMUP....AS
INTERNAL EFFORTS WERE FOCUSED TUE-THU. GENERALLY MAV MOSGUIDE THO
KEPT THE DAYS WARMER THAN CLIMO BIASED MAVMOS. QUICK CHECK OF THE
FCST WAS COMPARED TO THE 12Z OP RUNS OF THE UK/EC/GGEM.
&&
.AVIATION /08Z TUESDAY THROUGH SATURDAY/...
EXPECT DETERIORATING CONDITIONS FROM WEST TO EAST STARTING LATE THIS
MORNING AS FAST MOVING LOW PRESSURE AFFECTS SOUTHERN NEW ENGLAND.
CIGS SHOULD FALL TO MVFR DURING THE AFTERNOON WITH A 2-4 HOUR PERIOD
OF IFR QUITE POSSIBLE. VSBYS WILL VARY ACCORDING TO PRECIP TYPE. BOS
AND PVD SHOULD SEE MAINLY RAIN FROM THIS...SO VSBYS SHOULD REMAIN 2SM
OR HIGHER. AT MHT AND ORH...SHOULD SEE A 2 TO 5 HOUR PERIOD OF 1/2
MILE MODERATE SNOWS THIS AFTERNOON. CONDITIONS IMPROVE TO VFR THIS
EVENING EVERYWHERE AS LOW PRESSURE PULLS AWAY.
OUTLOOK...
WED... BRIEFLY MVFR IN SCT SNOW SHOWERS. NW WINDS GUSTING TO 30 KT.
BLOWING AND DRIFTING SNOW ORH BAF MHT. MVFR CIGS BECOME COMMON
HYA/ACK WED NIGHT IN SCT SNOW SHOWERS.
THU...VFR. EXCEPT MVFR CIGS HYA AND ACK IN POSSIBLE SNOW SHOWERS. NW
WINDS GUSTING TO 20-25 KT.
FRI...VFR.
SAT...VFR.
&&
.MARINE...
SHORT TERM...
LOW PRESSURE WILL APPROACH TODAY. SELY WINDS SHOULD INCREASE TO GALE
FORCE ACROSS THE SOUTH COASTAL WATERS AS THE LOW APPROACHES. ALL
WATERS /EXCEPT PERHAPS BOS HARBOR AND NARR BAY/ SHOULD SEE GALES
TONIGHT AS LOW PRESSURE PULLS AWAY.
WED...GALE NW WIND GUSTS. FREEZING SPRAY. SCT SNOW SHOWERS OR SQUALLS.
THU...GALE STILL POSSIBLE EARLY...THEN DIMINISHING WINDS AND SEAS.
FREEZING SPRAY. SCATTERED SNOW SHOWERS OUTER WATERS NEAR CAPE COD.
FRI...SCA OUTER WATERS ON SW WINDS.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...SNOW ADVISORY FROM 11 AM THIS MORNING TO 7 PM EST THIS EVENING
FOR MAZ002>004-008>010-026.
NH...SNOW ADVISORY FROM 11 AM THIS MORNING TO 7 PM EST THIS EVENING
FOR NHZ011-012-015.
RI...NONE.
MARINE...GALE WARNING FROM NOON TODAY TO 3 AM EST WEDNESDAY FOR
ANZ232>235-237-254-255.
SMALL CRAFT ADVISORY FROM 11 AM THIS MORNING TO 3 AM EST
WEDNESDAY FOR ANZ230-236.
GALE WARNING FROM 7 PM THIS EVENING TO 3 AM EST WEDNESDAY FOR
ANZ231-250.
&&
SYNOPSIS...DRAG/EKSTER
NEAR TERM...EKSTER
SHORT TERM...EKSTER
LONG TERM...DRAG /NOT UPDATED/
AVIATION...DRAG/EKSTER / LONG TERM NOT UPDATED/
MARINE...DRAG/EKSTER /LONG TERM NOT UPDATED/Hazardous weather outlook, Dec 31, 5:04 PM EST, 11 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 504 PM EST MON DEC 31 2007 MAZ002>004-008-026-NHZ011-012-015-012215- WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA- WESTERN HAMPSHIRE MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- 504 PM EST MON DEC 31 2007 ...WINTER STORM WATCH IN EFFECT FROM TUESDAY MORNING THROUGH LATE TUESDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WATCH. WIND CHILLS SHOULD REACH 5 TO 15 BELOW ZERO WEDNESDAY NIGHT AND THURSDAY NIGHT...ALMOST LOW ENOUGH FOR AN ADVISORY....PARTICULARLY IN WORCESTER COUNTY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED FOR AT LEAST THE WATCH COVERAGE AREA TUESDAY AFTERNOON AND EVENING. CTZ002>004-MAZ005>007-009>024-RIZ001>008-012215- HARTFORD CT-TOLLAND CT-WINDHAM CT-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPDEN MA- EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA- WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA- EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA- EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA- BARNSTABLE MA-DUKES MA-NANTUCKET MA-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 504 PM EST MON DEC 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ACCUMULATIVE WET SNOWFALL IS LIKELY TUESDAY AFTERNOON AND EVENING...ESPECIALLY HIGH TERRAIN AND AWAY FROM THE COAST. THERE MAY BE ENOUGH SNOW TO WARRANT AN ADVISORY...INCLUDING PLOWING. MOST OF THE SNOW IS EXPECTED IN A 3 TO 6 HOUR PERIOD...CENTERED EITHER SIDE OF 4 PM. IT COULD SNOW HEAVILY FOR AN HOUR. FOR NOW...AMOUNTS ARE FORECAST TO BE 1 TO 3 INCHES...MOST COMMON ACROSS THE HIGH TERRAIN...LESS IN THE URBAN CENTERS AND ALONG THE IMMEDIATE COAST WHERE RAIN SHOULD MIX WITH THE SNOW. WIND CHILLS SHOULD REACH ZERO TO 10 BELOW ZERO WEDNESDAY NIGHT AND THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TUESDAY AFTERNOON. ANZ230>237-250-254-012215- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- 504 PM EST MON DEC 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY GALE WARNINGS MAY BE NEEDED WEDNESDAY INTO THURSDAY FOR STRONG NORTHWEST WIND GUSTS. FREEZING SPRAY IS FORECAST THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ANZ255-012215- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 504 PM EST MON DEC 31 2007 ...GALE WARNING IN EFFECT FROM 12 PM TUESDAY TO 5 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. GALE WARNINGS ARE LIKELY TO EXTENDED THROUGH WEDNESDAY AND POSSIBLY A PORTION OF THURSDAY. FREEZING SPRAY IS POSSIBLE THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. DRAG/EVT
Nearby
Snow Advisories in Massachusetts, 2008Snow Advisories in New Hampshire, 2008Every snow advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.